Alert archive / California / Gale Warnings in 2020

Gale Warning 29, NWS Eureka, CA

November 14, 2020

NWS Eureka, CA issued this gale warning at Nov 14, 2020, 6:29 AM PST. It took effect at Nov 14, 2020, 6:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 6:29 AM PST (14:29 UTC)
In effect from
Nov 14, 2020, 6:00 PM PST
Expired
Nov 15, 2020, 6:48 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

327 
WHUS76 KEKA 141429
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
629 AM PST Sat Nov 14 2020

PZZ450-142230-
/O.EXT.KEKA.SC.Y.0091.000000T0000Z-201115T0300Z/
/O.UPG.KEKA.GL.A.0024.201115T0500Z-201115T1700Z/
/O.NEW.KEKA.GL.W.0029.201115T0300Z-201115T1600Z/
Pt St George to Cape Mendocino out 10 nm-
629 AM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, south winds 10 to 20 kt with gusts up to 
  30 kt and seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 7 PM this evening to 8 AM 
  PST Sunday. For the Small Craft Advisory, until 7 PM PST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-142230-
/O.EXT.KEKA.SC.Y.0091.000000T0000Z-201115T0300Z/
/O.UPG.KEKA.GL.A.0024.201114T2300Z-201115T1700Z/
/O.NEW.KEKA.GL.W.0029.201115T0300Z-201115T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
629 AM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and seas 13 to 17 feet expected. For the 
  Small Craft Advisory, south winds 20 to 30 kt with gusts up to 
  35 kt and seas 13 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 7 PM this evening to 8 AM 
  PST Sunday. For the Small Craft Advisory, until 7 PM PST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-142230-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
629 AM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
027 
WHUS76 KEKA 141721
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
921 AM PST Sat Nov 14 2020

PZZ450-470-150130-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-201115T0300Z/
/O.CON.KEKA.GL.W.0029.201115T0300Z-201115T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
921 AM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM 
SUNDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts to
  40 kt and seas 12 to 16 feet expected. For the Small Craft
  Advisory, south winds 20 to 30 kt with occasional gusts to 35 kt 
  and seas 12 to 16 feet.

* WHERE...Pt St George to Cape Mendocino out 60 nm.

* WHEN...For the Gale Warning, from 7 PM this evening to 8 AM Sunday.
  For the Small Craft Advisory, until 7 PM this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ455-475-150130-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
921 AM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM MONDAY...

* WHAT...South winds 10 to 20 kt with gusts to 30 kt and seas 10 to 
  14 feet.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...Until 6 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
764 
WHUS76 KEKA 142246
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
246 PM PST Sat Nov 14 2020

PZZ450-470-150700-
/O.EXT.KEKA.SC.Y.0091.000000T0000Z-201115T0200Z/
/O.EXT.KEKA.GL.W.0029.201115T0200Z-201115T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
246 PM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM THIS EVENING... 
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM  
SUNDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts to
  40 kt and seas 12 to 17 feet expected. For the Small Craft
  Advisory, south winds 20 to 30 kt with occasional gusts to 35 kt 
  and seas 12 to 16 feet.

* WHERE...Pt St George to Cape Mendocino out 60 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 8 AM Sunday.
  For the Small Craft Advisory, until 6 PM this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ455-475-150700-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
246 PM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM MONDAY...

* WHAT...South winds 10 to 20 kt with gusts to 30 kt and seas 10 to 
  14 feet.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...Until 6 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

$$
306 
WHUS76 KEKA 150437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 PM PST Sat Nov 14 2020

PZZ450-470-151245-
/O.CON.KEKA.GL.W.0029.000000T0000Z-201115T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
837 PM PST Sat Nov 14 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 12 to 17 feet expected. For the Small 
  Craft Advisory, south winds 20 to 30 kt with occasional gusts to
  35 kt and seas 12 to 16 feet.

* WHERE...Pt St George to Cape Mendocino out 60 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 8 AM 
  Sunday. For the Small Craft Advisory, until 6 PM this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-151245-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
837 PM PST Sat Nov 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 10 to 20 kt with gusts to around 30 kt and 
  seas 10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...Until 6 AM Monday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
741 
WHUS76 KEKA 151122
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
322 AM PST Sun Nov 15 2020

PZZ450-470-151600-
/O.CON.KEKA.GL.W.0029.000000T0000Z-201115T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
322 AM PST Sun Nov 15 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 
  12 to 16 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-151930-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
322 AM PST Sun Nov 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
704 
WHUS76 KEKA 151448
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
648 AM PST Sun Nov 15 2020

PZZ450-470-152300-
/O.CAN.KEKA.GL.W.0029.000000T0000Z-201115T1600Z/
/O.NEW.KEKA.SC.Y.0092.201115T1448Z-201116T1400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
648 AM PST Sun Nov 15 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-152300-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
648 AM PST Sun Nov 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 10 to 15 kt and seas 11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 14, 4:44 AM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 14, 4:44 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
444 AM PST Sat Nov 14 2020

.SYNOPSIS...A series of weather systems will bring periods of rain
to northwest California through the middle of next week. A window
of dry weather is expected Saturday, followed by rain Saturday
night through overnight Sunday. A stronger storm system
accompanied by widespread rain and gusty south winds will be
possible during early to middle portions of next week.

&&

.DISCUSSION...A quiet night is unfolding with light winds and cool
temperatures. Inland shallow fog has formed with remnant moisture
from recent rains and radiative cooling. The early morning clear
skies are turning overcast with high clouds moving in. Otherwise,
minor shortwave ridging aloft will aid in a period of dry weather
during Saturday, but this will prove to be only a short interlude
in active weather. Another minor upper disturbance will pass
Saturday night, which will yield rainfall, particularly over Del
Norte and Humboldt county through overnight Sunday. Gusty
southerly winds will develop overnight from this system,
particularly in coastal areas and ridges of Del Norte county.
Winds may approach advisory level conditions at times. Refer to
the Land Wind section below.

Attention next moves over the NERN PAC on monday as a potent
upstream jet streak aids in the deepening of a large trough, with
surface cyclogenesis occurring in response. The trough will
approach well negatively tilted as the deepening area of low
pressure lifts northeast. A subsequent cold front is forecast to
sweep eastward toward NWRN CA around Tuesday morning, with exact
timing and impacts still uncertain. Widespread rains with gusty
pre-frontal southerly winds are expected, and potentially
thunderstorms on the backside of the front into Tuesday afternoon.
The southerly winds with this system may prove to be the
strongest of these series of storms, and will be monitored close
as higher resolution guidance comes into focus.

&&

LAND WINDS...Southerly winds will increase again this afternoon and
evening. Peak wind gusts may reach 45-50 mph along the Del Norte
county coast this evening and overnight. A wind advisory may be
necessary. A potentially stronger low pressure system will spin up
offshore on Monday, with strong winds (40-50 MPH) developing across
the area as early as late Monday night per the GFS. ECMWF was slower
with the strong winds and the depth of the surface low. Strong winds
may hold off til Tuesday, per the ECMWF. High winds (60-70MPH) with
this system will be possible either Monday night or Tuesday morning,
primarily over the coastal headlands and over the exposed ridges.

&&

.AVIATION...Shallow patches of ground fog will likely plague the
river valleys with IFR conditions this morning. Otherwise, expect
mostly VFR today with over-running cloud cover associated with
another frontal system. Lower ceilings and reduced vsby in rain,
along with robust southerly winds are expected tonight, mostly for
KCEC. Conditions will also deteriorate for KACV with possible low
level wind shear overnight as well.

&&

.MARINE...South winds will increase this afternoon and evening.
A period of gale force winds (35kt) will be possible in the northern
waters, both inner and outer, this evening and overnight. The areal
coverage and duration of the gale are uncertain. A steep NW swell
around 12 to 15 ft will ensure hazardous seas into the weekend. A
stronger low pressure system with possible storm force winds (50kt)
will be possible Monday night and Tuesday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from this evening through Sunday morning for PZZ450.

     Small Craft Advisory until 9 PM PST this evening for PZZ450.

     Gale Watch from 3 PM PST this afternoon through Sunday morning
     for PZZ470.

     Small Craft Advisory until 3 PM PST this afternoon for PZZ470.

     Small Craft Advisory until 6 AM PST Monday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 14, 6:09 AM PST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
609 AM PST Sat Nov 14 2020

CAZ103>115-151415-
Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
609 AM PST Sat Nov 14 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another storm system moves in with rain and gusty winds on around
Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-102-151415-
Coastal Del Norte-Del Norte Interior-
609 AM PST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another storm system moves in with rain and gusty winds on around
Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 9:04 PM PSTGale WatchEKA9 hr
Nov 13, 9:04 PM PSTSmall Craft AdvisoryEKA21 hr
Nov 14, 6:00 AM PSTWind AdvisoryEKADel Norte22 hr
Nov 14, 2:04 PM PSTFlood WatchEKADel Norte23 hr
Nov 14, 2:25 PM PSTCoastal Flood AdvisoryEKAHumboldt23 hr

Nearby

Gale Warnings in California, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.